Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 14, 2019, 6:21 AM CDT for Clay County, Greene County, Mississippi County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2019, 6:21 AM CDT (11:21 UTC)
- Expired
- Mar 14, 2019, 7:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, AR, Greene County, AR, Mississippi County, AR
The radar
The Memphis radar (KNQA), 92 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 5:28 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 5:28 AM CDT, 53 minutes earlier.
Area forecast discussion, Mar 14, 5:28 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
528 AM CDT Thu Mar 14 2019
.UPDATE...
Updated forecast for tornado watch.
&&
.DISCUSSION...
Sufficient shear coupled with increasing CAPE amounts near 1000
j/kg this morning has prompted a tornado watch for most of the
Midsouth through noon.
JAB
&&
.PREV DISCUSSION... /issued 338 AM CDT Thu Mar 14 2019/
DISCUSSION...
Current through today...first wave of convection is beginning to
lift north of the region early this morning. This activity was
associated with the negative trough pivoting around the current
upper low in Nebraska. Farther southwest on radar a new line of
convection was intensifying over northeast Texas. A watch has been
issued and warnings are up and verifying from the Shreveport
office. This activity is along the actual cold front and is being
well handled by the short term models. The line is forecasted to
grow both north and south and move into the Midsouth by mid
morning. Until the line arrives the severe threat early this
morning appears low. Later things will begin to ramp
up...especially east of a Paris to Jackson to Oxford line where
the airmass has been least...if not at all worked over. Coupled
with dewpoints of mid 60s advecting into this region and
lingering SRH amounts near 300 m^2/s^2...a few discrete cells with
more vigorous updrafts could evolve. Models agree on a CAPE plume
of near 750 j/kg over this zone by 18z...that may be slightly
under done if some sun can shine. Best guess for the most focused
region will once again run along Pickwick Lake south to points
east of the Natchez Trace Parkway...where a brief window for a
tornado remains if surface winds can stay backed from 180 or 190.
Despite the storm lifting into the Western Great Lakes strong
south to southwest gradient winds will continue...with the highest
gusts across northeast Arkansas and the Bootheel of Missouri. No
changes to the wind advisory are anticipated. Rainfall amounts so
far have ranged from 1-3 inches with this first round...though not
getting much help from NQA radar as actual readings have been
well underestimated. Today's activity could place another half of
an inch over that same zone. Models indicate precipitation exiting
Monroe County by sunset. After seeing temperatures in the 70s
today lows will fall into the 40s areawide tonight. West to
northwest winds will decouple across the southeastern counties
tonight...potentially allowing for patchy fog to form after
midnight. Farther north and west wind speeds will be higher.
Friday through Sunday...surface high pressure will reside over
the middle of the country for the weekend. Overall skies will be
clear to mostly clear with northwesterly breezes. Cool mornings in
the 30s will yield afternoon highs in the 50s and low 60s.
Monday through Thursday...The GFS and ECMWF show the upper jet
becoming more northerly this period as a ridge builds over the
Northern Rockies. An almost Omega block pattern may become
established. A few descending shortwaves will bring passing clouds
and perhaps a low-end threat for a light shower to the area. High
temperatures this period appear a few degrees shy of seasonal
averages...with lows remaining above freezing.
JAB
&&
.AVIATION...
SHRA and TSRA activity continues into the overnight period. This
will gradually come to an end by the early morning hours. Some IFR
CIGs and lower VSBY will be possible overnight. Winds will remain
gusty, with gusts up to 30 knots by tomorrow afternoon. Another line
of SHRA and TSRA will be possible during the mid morning period as
the front moves through. Behind this winds will become more westerly
as VFR conditions gradually return through the end of the period.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Wind Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.
MS...Wind Advisory until 7 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Wind Advisory until 7 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 14, 5:30 AM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 530 AM CDT Thu Mar 14 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-151230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 530 AM CDT Thu Mar 14 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A wind advisory is in effect for the entire area through 7 PM Thursday. There is an slight and marginal risk for severe storms this morning and afternoon. A Tornado Watch is in effect for a large portion of the area. Greatest risk will be along and east of the Mississippi River. Damaging winds will be the primary threat. Secondary threats include localized flooding...large hail and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning and afternoon.
In the hours before
Special weather statement, Mar 14, 5:44 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
544 AM CDT THU MAR 14 2019
ARZ026-027-141130-
Poinsett AR-Craighead AR-
544 AM CDT THU MAR 14 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 AM CDT
FOR...
Western Poinsett County in eastern Arkansas...
Craighead County in eastern Arkansas...
At 544 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Weiner, or 10 miles
northwest of Harrisburg, moving northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Poinsett and Craighead Counties should monitor this
storm closely.
LAT...LON 3562 9104 3597 9079 3597 9032 3544 9076
3544 9104
TIME...MOT...LOC 1044Z 226DEG 41KT 3563 9088Special weather statement, Mar 14, 6:13 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
613 AM CDT THU MAR 14 2019
ARZ009-018-MOZ113-115-141200-
Greene AR-Clay AR-Pemiscot MO-Dunklin MO-
613 AM CDT THU MAR 14 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 AM CDT
FOR...
Central Greene County in eastern Arkansas...
Eastern Clay County in eastern Arkansas...
Northwestern Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...
At 613 AM CDT...a strong thunderstorm producing winds at least 50
mph was located near Marmaduke, moving northeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Greene...eastern Clay...northwestern Pemiscot and
Dunklin Counties should monitor this storm closely.
LAT...LON 3663 8996 3645 8996 3639 8997 3638 8981
3600 9004 3600 9038 3597 9039 3597 9064
3650 9037 3650 9022 3654 9021 3655 9019
3659 9019 3663 9015
TIME...MOT...LOC 1113Z 222DEG 52KT 3612 9038Local storm report, Mar 14, 6:19 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
619 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM TSTM WND GST 2 ENE JONESBORO 35.83N 90.65W
03/14/2019 M64 MPH CRAIGHEAD AR ASOS
JONESBORO AIRPORT MEASURED GUSTS OF 64 MPH.
&&
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:14 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 46 min |
| Mar 13, 7:48 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 42 min |
| Mar 13, 8:24 PM CDT | Special Weather Statement | MEG | DeSoto | 66 min |
| Mar 13, 9:04 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 41 min |
| Mar 13, 9:37 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tate | 38 min |
| Mar 13, 10:14 PM CDT | Special Weather Statement | MEG | Benton, Marshall | 61 min |
| Mar 13, 10:23 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 23 min |
| Mar 14, 11:18 AM CDT | Special Weather Statement | MEG | Union | 27 min |
| Mar 14, 11:44 AM CDT | Special Weather Statement | MEG | Alcorn | 31 min |
| Mar 14, 12:00 PM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 45 min |
| Mar 14, 12:38 PM CDT | Tornado Warning | MEG | Monroe | 37 min |
| Mar 14, 12:52 PM CDT | Tornado Warning | MEG | Tishomingo | 18 min |
| Mar 14, 1:14 PM CDT | Special Weather Statement | MEG | Monroe | 16 min |
| Mar 14, 1:44 PM CDT | Special Weather Statement | MEG | Monroe | 46 min |
| Mar 14, 3:19 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 10 hr |
| Mar 14, 7:00 AM CDT | Special Weather Statement | MEG | Lake | 45 min |
| Mar 14, 7:57 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 48 min |
| Mar 14, 12:28 PM CDT | Tornado Warning | MEG | Hardin | 30 min |
| Mar 14, 1:09 PM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 3 days |
| Mar 14, 5:44 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 46 min |
| Mar 14, 5:53 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 16 min |
| Mar 14, 6:13 AM CDT | Special Weather Statement | MEG | Clay | 47 min |
| Mar 14, 6:18 AM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 42 min |
| Mar 14, 6:38 AM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 36 min |
| Mar 14, 6:45 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 45 min |
| Mar 14, 6:51 AM CDT | Flash Flood Warning | MEG | Craighead, Cross, Poinsett | 3 hr |
| Mar 14, 7:02 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 43 min |
| Mar 14, 1:09 PM CDT | River Flood Warning | MEG | Mississippi, Poinsett | 20 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.